MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left upper limb vessel.A 8.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.The stenosis was not removed when dilating the balloon under 20 atmospheres.During the second inflation, the balloon burst.The device was removed and the procedure was completed with another of the same device.There were no patient complications and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the left upper limb vessel.A 8.0 x40, 40cm gladiator elite balloon catheter was advanced for dilation.The stenosis was not removed when dilating the balloon under 20 atmospheres.During the second inflation, the balloon burst.The device was removed and the procedure was completed with another of the same device.There were no patient complications and the patient was stable.It was further reported that the target lesion was severely stenosed and that the balloon ruptured at 16 atmospheres.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A gladiator device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 57 mm in length and extended from a position 7 mm proximal of the proximal markerband to 6mm distal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.This concludes the product analysis.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14588335
Report Number2134265-2022-06352
Device Sequence Number5517057
Product Code LIT
UDI-Device Identifier08714729809869
UDI-Public08714729809869
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2022
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0023654585
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer06/07/2022
07/14/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date06/14/2022
07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexMale
Patient Weight95 KG